Alert archive / Georgia / Freeze Warnings in 2018

Freeze Warning 2, NWS Tallahassee, FL

March 14, 201816 counties in Florida; 26 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this freeze warning at Mar 14, 2018, 1:43 PM CDT for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Mar 15, 2018, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2018, 1:43 PM CDT (18:43 UTC)
In effect from
Mar 15, 2018, 3:00 AM CDT
Expired
Mar 15, 2018, 8:00 AM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -128 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2305 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-128 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WWUS72 KTAE 141843
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
243 PM EDT Wed Mar 14 2018

...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY 
MORNING FOR MOST OF THE TRI-STATE AREA...

A unseasonably chilly area of high pressure will move directly
over the area tonight causing winds to go calm. With clear skies
in place, temperatures will plummet. A short duration freeze is 
expected across all areas except the coastal areas of the Florida 
panhandle.  

ALZ065>069-FLZ007>019-026>029-034-118-127-128-134-GAZ120>131-
142>148-155>161-151300-
/O.UPG.KTAE.FZ.A.0001.180315T0800Z-180315T1300Z/
/O.NEW.KTAE.FZ.W.0002.180315T0800Z-180315T1300Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf-
Inland Franklin-Gadsden-Leon-Inland Jefferson-Madison-Liberty-
Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie-
Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Worth-Turner-Tift-
Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien-
Seminole-Decatur-Grady-Thomas-Brooks-Lowndes-Lanier-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, 
Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, 
Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, 
Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, 
Hardin Heights, Bradfordville, Capitola, Chaires, 
Chaires Crossroads, Killearn Estates, Killearn Lakes, 
Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, 
Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake,
Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, 
Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, 
Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, 
Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, 
Jonesboro, Old Town, Buckhorn, Medart, Panacea, Sopchoppy, 
Port Leon, Saint Marks, Spring Creek, Adams Beach, Blue Springs, 
Cedar Island, Dekle Beach, Fish Creek, Howell Place, 
Yellow Jacket, Horseshoe Beach, Jena, Shired Island, Suwannee, 
Crossroads, Georgetown, Hatcher, Wire Bridge, Union, 
Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, 
Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, 
Cuthbert, Peterson Hill, Shivers Mill, Springvale, 
Springvale Station, Arlington, Commissary Hill, Cordrays Mill, 
Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, 
Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, 
East Albany, Lockett Crossing, Pretoria, 
Southwest Ga Regional A/P, Turner City, Walker, Forrester, 
Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, 
Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, 
Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, 
Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, 
Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, 
Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, 
Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, 
Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, 
Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, 
Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, 
Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, 
Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, 
Pine Park, Dillon, Metcalf, Pasco, Thomasville, Brooks Co A/P, 
Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, 
Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville
243 PM EDT Wed Mar 14 2018 /143 PM CDT Wed Mar 14 2018/

...FREEZE WARNING IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT
/8 AM CDT/ THURSDAY...

* TEMPERATURE...29 to 32 degrees.

* TEMPERATURE...3 TO 5 HOURS. 

* Impacts...Cold Sensitive early season crops and other plants could 
  be damaged or killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
1 follow-up statement
734 
WWUS72 KTAE 150639
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
239 AM EDT Thu Mar 15 2018

...FREEZE WARNING IN EFFECT THIS MORNING FOR MOST OF THE TRI- 
STATE AREA...


ALZ065>069-FLZ007>019-026>029-034-118-127-128-134-GAZ120>131-
142>148-155>161-151300-
/O.CON.KTAE.FZ.W.0002.180315T0800Z-180315T1300Z/
Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton-
Holmes-Washington-Jackson-Inland Bay-Calhoun-Inland Gulf-
Inland Franklin-Gadsden-Leon-Inland Jefferson-Madison-Liberty-
Inland Wakulla-Inland Taylor-Lafayette-Inland Dixie-
Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Quitman-Clay-Randolph-Terrell-Dougherty-Lee-Worth-Turner-Tift-
Ben Hill-Irwin-Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien-
Seminole-Decatur-Grady-Thomas-Brooks-Lowndes-Lanier-
Including the cities of Battens Crossroads, Enterprise, 
Enterprise Municipal A/P, Keyton, Asbury, Beamon, 
Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, 
Fort Rucker, Mabson, Ozark, Blackwood, Headland, 
Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, 
Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, 
Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, 
Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, 
Cluster Springs, De Funiak Spring Airport, De Funiak Springs, 
Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, 
New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, 
Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, 
Orange Hill, Five Points, Marianna, Simsville, 
Richter Crossroads, Browntown, Graceville, Malone, Sneads, 
Bennett, Econfina, Nixon, Youngstown, Abe Springs, Blountstown, 
Clarksville, Durham, Frink, Marysville, Scotts Ferry, 
Howard Creek, Dalkeith, Honeyville, Wewahitchka, Beverly, 
Buck Siding, Fort Gadsden, Morgan Place, Littman, Quincy, 
Quincy Airport, Santa Clara, Wetumpka, Chattahoochee, 
Hardin Heights, Bradfordville, Capitola, Chaires, 
Chaires Crossroads, Killearn Estates, Killearn Lakes, 
Maclay State Gardens, Tallahassee, Alma, Capps, Casa Blanco, 
Dills, Drifton, Festus, Jarrott, Monticello, Lovett, Cherry Lake,
Hanson, Hopewell, Madison, Pinetta, Sweetwater, Bethel, 
Hilliardville, Wakulla Springs, Athena, Boyd, Bucell Junction, 
Cabbage Grove, Carbur, Fenholloway, Perry, Midway, Buckville, 
Cooks Hammock, Day, Mayo, Cross City, Cross City Airport, Hines, 
Jonesboro, Old Town, Buckhorn, Medart, Panacea, Sopchoppy, 
Port Leon, Saint Marks, Spring Creek, Adams Beach, Blue Springs, 
Cedar Island, Dekle Beach, Fish Creek, Howell Place, 
Yellow Jacket, Horseshoe Beach, Jena, Shired Island, Suwannee, 
Crossroads, Georgetown, Hatcher, Wire Bridge, Union, 
Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, 
Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, 
Cuthbert, Peterson Hill, Shivers Mill, Springvale, 
Springvale Station, Arlington, Commissary Hill, Cordrays Mill, 
Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, 
Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, 
East Albany, Lockett Crossing, Pretoria, 
Southwest Ga Regional A/P, Turner City, Walker, Forrester, 
Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, 
Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, 
Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, 
Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, 
Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, 
Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, 
Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, 
Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, 
Mitchell Co A/P, Cotton, Pelham, Moultrie, 
Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, 
Greggs, Pine Valley, Barneyville, Laconte, Massee, 
Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, 
Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, 
Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, 
Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, 
Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, 
Pine Park, Dillon, Metcalf, Pasco, Thomasville, Brooks Co A/P, 
Dixie, Empress, Nankin, Quitman, Grooverville, Valdosta, 
Valdosta Regional Airport, Courthouse, Lakeland, and Teeterville
239 AM EDT Thu Mar 15 2018 /139 AM CDT Thu Mar 15 2018/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

* TEMPERATURE...29 to 32 degrees.

* TEMPERATURE...2 TO 5 HOURS.

* Impacts...Cold Sensitive early season crops and other plants 
  could be damaged or killed if left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Mar 14, 12:38 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 14, 12:38 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
138 PM EDT Wed Mar 14 2018

.AVIATION [Through 18Z Thursday]...

VFR conditions are expected through the TAF period with clear skies.
Gusty west to northwest winds this afternoon will diminish rapidly
after sunset. Winds will be light on Thursday.

&&

.PREV DISCUSSION [1005 AM EDT]...

.NEAR TERM [Through Today]...

Northwest flow continues this morning with an upper level trough
across the eastern U.S. and a surface high situated over the Plains.
This surface high will slide southeast today to the Lower
Mississippi Valley by this evening. Highs will warm into the
upper 50s to mid 60s today, around 10 degrees above normal.

.SHORT TERM [Tonight Through Friday]...

The upper level trough will move off the New England coastline
tonight as upper level ridging builds over the Plains. At the
lower levels, a ridge of high pressure will be nestled over the
northern Gulf waters. This will leave the area under deep layer
northwesterly flow until Thursday afternoon, when the lower level
ridge will begin to slide east and bring a return flow of moisture
to the area. On Friday, a piece of a +PV anomaly off the west
coast will break off and roll across the central Plains, helping
develop a storm complex that will begin to move across the
southeast. Scattered showers ahead of this system may reach into
our western zones by Friday afternoon, though chances for storms
will increase Saturday. Highs will be in the 70s and lows will be
in the 30s tonight, 40s Thursday night.

.LONG TERM [Friday Night Through Wednesday]...

A disturbed pattern will prevail in the long term period. The
storm complex mentioned above will cross the tri-state area this
weekend, with the highest chances for showers and thunderstorms on
Saturday. Another upper level +PV anomaly will move into the
central Plains Sunday night, keeping up our chances for showers
and thunderstorms early next week. Highs will be in the mid-upper
70s and lows will be in the upper 50s.

.MARINE...

Strong offshore winds today will gradually lower by this evening,
with seas falling from 2 to 4 feet back down to 1 to 2 feet. High
pressure will move in tonight, but a stormy period is on tap for
this weekend and early next week, with scattered showers and
thunderstorms across the coastal waters. Winds and seas will
generally be low outside of storms.

.FIRE WEATHER...

RH values will fall into the 20 percent range today with most areas
meeting the RH critical threshold. In addition, fuels are dry across
a few counties in the Florida Panhandle and Big Bend, however
sustained winds are expected to remain just below 15mph, with only
gusts expected to reach above 15mph. Given sustained winds below the
critical Red Flag Warning threshold, will not issue a Red Flag
Warning for today. That said, if sustained winds did end up stronger
than forecast, the most likely area for that would be across
southwest Georgia and the Florida Big Bend. Winds are forecast to be
lower on Thursday and thus Red Flag conditions are not expected
Thursday.

.HYDROLOGY...

A disturbed pattern will set up this weekend through early next
week. Due to the more scattered nature of these storms (as opposed
to a more organized cold front), the overall rainfall
accumulations are expected to be low- around an inch or less. No
flooding concerns are anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   30  70  40  74  53 /   0   0   0   0  10
Panama City   40  65  50  71  60 /   0   0   0  10  10
Dothan        31  69  44  74  57 /   0   0   0  10  20
Albany        31  68  42  74  54 /   0   0   0   0  20
Valdosta      30  68  40  74  51 /   0   0   0   0  10
Cross City    29  68  36  74  49 /   0   0   0   0   0
Apalachicola  38  66  47  71  58 /   0   0   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Warning from 4 AM EDT /3 AM CDT/ to 9 AM EDT /8 AM CDT/
     Thursday for Calhoun-Central Walton-Coastal Dixie-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
     Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
     Jefferson-Inland Taylor-Inland Wakulla-Jackson-Lafayette-
     Leon-Liberty-Madison-North Walton-Washington.

     High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
     Coastal Gulf.

GA...Freeze Warning from 4 AM to 9 AM EDT Thursday for Baker-Ben Hill-
     Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
     Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
     Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Freeze Warning from 3 AM to 8 AM CDT Thursday for Coffee-Dale-
     Geneva-Henry-Houston.

GM...None.
&&

NEAR TERM...Barry
SHORT TERM...Fieux
LONG TERM...Nguyen
AVIATION...Barry
MARINE...Fieux
FIRE WEATHER...Nguyen
HYDROLOGY...Fieux

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 8:32 PM CDTFrost AdvisoryTAEBay, Calhoun, Dixie, Gadsden, Holmes, Jackson and 8 more11 hr
Mar 14, 7:54 AM CDTRip Current StatementTAEGulf11 hr

Nearby

Freeze Warnings in Georgia, 2018Freeze Warnings in Florida, 2018Freeze Warnings in Alabama, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.